Cymbalta nightmares

Discussion in 'Fibromyalgia Main Forum' started by Mfwishart, Apr 12, 2017.

  1. Mfwishart

    Mfwishart Member

    Hi everybody! I am new to this forum, had to join to get advice! I looked up "Cymbalta Nightmares" and came across so many people that have suffered from them! So I guess that answered my question! I just recently started taking it again, and my dose was increased from 30mg to 60mg! Since the increase I have been very good at remembering to take it everyday, where as before, I honestly did not take it regularly! Now I have just pieced together some frightening information! I have been having such vivid, horrific nightmares that I wake up in a full blown panic/anxiety attack! These dreams are so bad that I force myself to stay awake the rest of the night! I was used to only getting a minimum amount of sleep, and only recently have been able to fall asleep and stay asleep for more than an hour at a time! Now with these nightmares, I'm afraid my brain is going to revert back to not allowing me to sleep because it never shuts offs! Does any of this make any sense to anyone else??? I am so tired of suffering in chronic pain and depression! I think I may need to stop taking the cymbalta!!
  2. sunflowergirl

    sunflowergirl Well-Known Member

    Hi. Welcome to the board. What a nightmare you're going thru. Everyone reacts differently to meds so you need to immediately talk to your doctor. I tried it years ago for FM, took it for about a year but it did nothing to help with pain or fatigue but it sure helped with depression. I SLOWLY weaned myself off it by myself. Every night I would open up the capsule and take out a certain amount of those little beads. I think it took about 6 weeks without having withdrawal. But as I recall it was hard for me to get on it! Suffered anxiety but kept at it.....I think it went on for about 2 weeks or so.

    Has your doctor checked your labs for things like: Magnesium, whether you're low on it, along with other minerals or vitamins. Everything must work together otherwise we suffer. A few months ago I read about a new type of magnesium with L-Threonate, so I ordered a bottle of it. Giant surprise to me because I started sleeping longer at night. Sometimes I would wake up and find I had slept over 7 hrs. Straight thru. I believe ProHealth sells a version of this. If you don't have enough magnesium you won't sleep good. Do a search on natural ways to get good sleep using supplements. I've tried a variety of supplements so was surprised that this magnesium worked so well for me

    Good luck.
  3. Holly-Admin

    Holly-Admin Administrator

  4. IanH

    IanH Active Member

    You said that when you took 30mg you took it irregularly but since taking the 6omg you are taking it regularly.
    Maybe if you just took the 30mg regularly then you may have less of the side effect and a more consistent effect ie better sleep.
  5. Mfwishart

    Mfwishart Member

    Hi sunflowergirl, thank you for your advice! I just recently had bloodwork done, the same time the Dr increased the med. I'm not sure if it specifically checked the magnesium levels or not but I will call and talk to my Dr about it! Also, I'm not sure 1) what I would do if I got 7 hrs straight thru of sleep at one time, I'd probably think I had died and went straight thru to heaven!!!! And 2) if I did, I'm sure I wouldn't be able to move when I did wake! I also have scoliosis & Degenerative disc disease and also arthritis! So staying in one position for an extended amount of time locks everything up and it is excruciating to just get moving again! I sometimes feel like a robot because my movements are very calculated and deliberate, does that make sense? Anyway, I am going to make an Appt with my Dr to discuss the issues I am having! Again, thank you for your suppprt and advice, it is very much appreciated!
  6. Mfwishart

    Mfwishart Member

    Hello Holly! Wow, I'm so glad you forwarded that article to me, talk about adding insult to injury!!! I really wish I had this information prior to starting it! I'm not sure I've got the energy to get thru anymore than I already am! It's so difficult to even trust some drs these days! I had felt like my previous pain specialist had an inside agenda with the pharmaceutical companies because after going to them to get other treatment besides narcotics, within 3 yrs they had me on an additional 18 more medications! I was literally a zombie with no quality of life at all! After begging them for more than a yr to get me off everything because it was just a vicious cycle of trying to beat side effects, and them refusing to.... and I quote "it is in your best interest to stay on the meds"! So I eventually took myself off everything-cold turkey! Well I thought I was gonna die, and at times even begged for death! It had to be better than what I was experiencing during the withdrawal! I learned my lesson after finding out how lucky i am that I didn't actually die, I was very close to it, and am very lucky I didn't permanently damage my heart and kidneys! So, I just want to thank you for directing me to the article and reminding me how important it is to follow a slow weaning off this med! I'm not looking forward to any of the increased side effects, but I know it is what I need to do to get off this medication! Thanks
  7. Mfwishart

    Mfwishart Member

    Hi IanH! Yes, that is true, I was not taking it regularly when I was on 30mg! So I am going to talk to my Dr about decreasing it back down to the 30mg, and eventually getting me off it completely! Thank you for the advice, much appreciate it!
  8. sunflowergirl

    sunflowergirl Well-Known Member

    Hi again. I found a pharmacist who gives much good advice against drugs.....big surprise. Anyway, do a search for Suzy Cohen on the internet. I bought one of her books, Drug Muggers. (Which medications are robbing your body of essential nutrients--and natural ways to restore them). A very eye opening book to own.

    Hi Ian: You're still reading here! You've always given such super advise. As I recall you're involved in research, right?
  9. IanH

    IanH Active Member

    Hi sunflower girl. Thanks for your kind comment. I have been very busy so not really looking at the forums. Also I am retired now and no longer involved in research however I still take a strong interest in these illnesses and continue to follow all research in the field. (FM +ME/CFS)